Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Can B12 medicine prescribed for restless leg interfere with blood sugar levels?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Yes, I recently suffer from restless leg and B12 was recommended, I am also type 2 diabetic, does B12 interfere with blood sugar levels? YYYY@YYYY
Posted Sun, 22 Dec 2013 in Diabetes
Answered by Dr. Akhilesh Dubey 38 minutes later
Brief Answer: No B12 will not affect blood sugar Detailed Answer: Hi, Thanks for using XXXXXXX You have diabetes type II. Here in long standing diabetes we often find vitamin B12 deficiency. However B12 level will not affect blood sugar level. Some drugs used for diabetes may interfere with absorption of B12 and cause it's deficiency leads to peripheral neuropathy which cause tingling and numbness in feet. Supplementation of vitamin B12 with good control of blood sugar level helps in neuropathy. I would like to know how long are you been suffering with diabetes and what is your current blood sugar level and HbA1C level. Hope this information helps you. I will be available for clarification if any. Regards. Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor